Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 9, 2000, 11:45 PM CDT for San Augustine County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 11:45 PM CDT (04:45 UTC)
- Expired
- May 10, 2000, 3:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 116 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 100446 FFWSHV TXC405-100845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 PM CDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SAN AUGUSTINE COUNTY IN TEXAS * UNTIL 345 AM CDT * AT 1145 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAD FALLEN OVER CENTRAL SAN AUGUSTINE COUNTY. OVER THREE INCHES OF RAIN MAY HAVE FALLEN ABOUT 7 TO 10 MILES SOUTH OF THE TOWN OF SAN AUGUSTINE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... SAN AUGUSTINE COUNTY IN TEXAS UNTIL 345 AM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 9, 8:40 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 9, 8:40 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 PM CDT TUE MAY 9 2000 BROKEN LINE OF SHOWERS AND THUNDERSTORMS SLOW TO LEAVE AREA. MANAGED TO CLEAR NORTHWEST HALF OF AREA FROM ACTIVITY THUS FAR. CLEARING LINE OF POST FRONTAL CLOUDS GETTING CATCHING UP TO CONVECTION. SO HAD TO INCLUDE DECREASING CLOUD COVER INTO FORECAST. TWEAKED WINDS A BIT TOO. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:50 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 25 min |
| May 10, 12:56 AM CDT | Flash Flood Warning | SHV | Angelina | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.